Alert archive / Louisiana / Wind Advisories in 2020

Wind Advisory 2, NWS New Orleans, LA

January 9, 202013 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Jan 9, 2020, 3:08 PM CST for 13 parishes in Louisiana; 5 counties in Mississippi. It took effect at Jan 10, 2020, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2020, 3:08 PM CST (21:08 UTC)
In effect from
Jan 10, 2020, 6:00 PM CST
Expired
Jan 11, 2020, 12:00 PM CST
In force
18 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2020-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2020-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

189 
WWUS74 KLIX 092108
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
308 PM CST Thu Jan 9 2020

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-100515-
/O.NEW.KLIX.WI.Y.0002.200111T0000Z-200111T2100Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, 
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
308 PM CST Thu Jan 9 2020

...WIND ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 3 PM CST
SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...All of southern Mississippi and southeast Louisiana.

* WHEN...From 6 PM Friday to 3 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages can result.
  Use caution driving high profile vehicles and on elevated
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
766 
WWUS74 KLIX 100621
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1221 AM CST Fri Jan 10 2020

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-101430-
/O.CON.KLIX.WI.Y.0002.200111T0000Z-200111T2100Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, 
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
1221 AM CST Fri Jan 10 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM
CST SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...All of southern Mississippi and southeast Louisiana.

* WHEN...From 6 PM Friday to 3 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages can 
  result. Use caution driving high profile vehicles and on 
  elevated roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
105 
WWUS74 KLIX 101021
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
421 AM CST Fri Jan 10 2020

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-102200-
/O.CON.KLIX.WI.Y.0002.200111T0000Z-200111T2100Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, 
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
421 AM CST Fri Jan 10 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM
CST SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...All of southern Mississippi and southeast Louisiana.

* WHEN...From 6 PM Friday to 3 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages can 
  result. Use caution driving high profile vehicles and on 
  elevated roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
535 
WWUS74 KLIX 102224
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
424 PM CST Fri Jan 10 2020

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-110630-
/O.CON.KLIX.WI.Y.0002.200111T0000Z-200111T2100Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, 
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
424 PM CST Fri Jan 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...All of southern Mississippi and southeast Louisiana.

* WHEN...From 6 PM Friday to 3 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages can 
  result. Use caution driving high profile vehicles and on 
  elevated roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
956 
WWUS74 KLIX 110446
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1046 PM CST Fri Jan 10 2020

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-111300-
/O.CON.KLIX.WI.Y.0002.000000T0000Z-200111T2100Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, 
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
1046 PM CST Fri Jan 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...All of southern Mississippi and southeast Louisiana.

* WHEN...From 6 PM Friday to 3 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages can 
  result. Use caution driving high profile vehicles and on 
  elevated roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
126 
WWUS74 KLIX 111007
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
407 AM CST Sat Jan 11 2020

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-111800-
/O.EXT.KLIX.WI.Y.0002.000000T0000Z-200111T1800Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, 
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
407 AM CST Sat Jan 11 2020

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...All of coastal and southwest Mississippi and southeast 
  Louisiana.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 5:52 AM CST, 9 hours 16 minutes earlier.

Area forecast discussion, Jan 9, 5:52 AM CST, 9 hours 16 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
552 AM CST Thu Jan 9 2020

.SHORT TERM (Today through Saturday)...

Same concerns and evolving weather pattern exist early this
morning with regards to the advertised, substantial risk of severe
thunderstorms across our region late Friday night through the
early afternoon hours Saturday.

Southwest mid to upper level flow will prevail across the central
Gulf coast region as a potent shortwave trough moves southeast
then east across California, the Desert Southwest/Four Corners
region today and tonight. As this deep/sharp shortwave trough
moves into the southern High Plains region and northern Mexico on
Friday, a surface low is expected to then form in the Arklatex
region by evening while a steady increase in surface and low
level southerly winds occurs locally. Rain chances will come into
play today with a few showers possible, then slightly higher
chances of showers and possibly a few thunderstorms are forecast
for Friday. Severe thunderstorms are not expected through the
afternoon Friday.

The vigorous storm system will be advancing east and
northeast Friday night into Saturday with the cold front pushing
through on Saturday. Strong forcing along and just ahead of the
cold front is expected to cause a squall line of thunderstorms to
move across much of Louisiana and western Mississippi Friday
night, and areas just west and northwest of the forecast area in
northern/western Louisiana remain in an Enhanced Risk of severe
thunderstorms and a hatched area depicting significant severe
weather including the possibility of a couple strong (EF2 or
greater) tornadoes. Portions of the forecast area west of I-55
near Baton Rouge and the Atchafalaya River have a Slight Risk of
severe late Friday night, then the Enhanced Risk of severe
thunderstorms is forecast across the entire forecast area on
Saturday as the cold front pushes into and through the region. The
combination of a moderately unstable airmass and very strong
shear resulting from unusually strong low level winds up to
around 70 knots will co-exist during a window from the pre-down
hours through much of the morning. This, along with the strong
forcing will bring the likelihood of severe thunderstorms along a
squall line and possibly a couple discreet cells ahead of the
line with all modes of severe weather possible including the
possibility of a couple strong tornadoes. The timing is split
between late night to early morning in the northwest areas that
have the earliest cold frontal passage, and late morning to early
afternoon in the eastern coastal areas that have a later frontal
passage. Drier and cooler weather will return late Saturday and
Saturday night in the wake of the cold front.

.LONG TERM (Sunday through Wednesday)...

The frontal system is expected to linger just off the coast in
the north Gulf Sunday then return as a warm front Sunday night
into Monday. Models appear to have trended weaker with any
shortwave troughs or disturbances that move through the persistent
west-southwest flow that will persist over the Gulf coast region,
however, there will likely be numerous showers and some
thunderstorms that move back north with the warm front late Sunday
night into Monday. Beyond that time, the models have substantial
disagreement with placement of higher rain chances associated
with a slow moving front and the shortwaves that act on moving the
front. The one noteworthy trend is the 00z ECMWF now trended
weaker and slower with the stronger cold front that eventually
pushes the region sometime late in the week.

&&

.AVIATION...

VFR conditions are expected to prevail at all terminals today and
early tonight with layered clouds are expected to include some
SCT-BKN decks in the 040-050 range at times. Lowering CIGS with
will likely bring levels trending to MVFR after 06z tonight/Friday
morning. Mostly light to moderate southeast winds will prevail
throughout the valid TAF period.

&&

.MARINE...

Winds and seas were varying between just below to right near the
Small Craft Advisory criteria overnight, mainly across the
offshore waters east of Southwest Pass. Have made some adjustments
to the Small Craft Advisory today to delay or cancel the headline
across western waters, but have maintained and extended in time
for the eastern to central waters through the expected rise in
onshore winds and seas associated with the low pressure system
and associated cold front that will approach and move through the
region Saturday. Some shower activity looks to move over the
coastal waters today and tonight as moisture flows back toward
the coast. Somewhat better chances of showers and a few
thunderstorms can be expected Friday ahead of the next cold
front, then strong to severe thunderstorms are likely with the
cold front as it moves through Saturday morning and early
afternoon. North winds are not expected to be very strong behind
this front as it will stall over the Gulf before moving back over
the area as a warm front late Sunday into Monday.

&&

.DECISION SUPPORT...

DSS code: Blue.
Deployed: None.
Activation: None.
Activities: River flood warnings. Slight to Enhanced risk of
severe thunderstorms late Friday night into Saturday.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for slight risk severe
         or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
         HazMat or other large episodes.
Red =    Full engagement for Moderate to high risk of severe and/or
         excessive rainfall, or direct tropical threats; Events of
         National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  61  72  64 /  10  40  60  80
BTR  72  63  78  64 /  10  20  50  90
ASD  70  61  75  63 /  20  40  60  80
MSY  72  63  77  65 /  20  30  50  60
GPT  67  62  70  65 /  20  30  70  70
PQL  70  61  73  66 /  20  40  70  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 6 PM this evening to 3 AM CST Sunday
     for GMZ552-572.

     Small Craft Advisory until 3 AM CST Sunday for GMZ555-557-575-
     577.

MS...None.
GM...Small Craft Advisory from 6 PM this evening to 3 AM CST Sunday
     for GMZ572.

     Small Craft Advisory until 3 AM CST Sunday for GMZ557-575-577.

&&

22/TD
Hazardous weather outlook, Jan 9, 6:02 AM CST, 9 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
602 AM CST Thu Jan 9 2020

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-100015-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
602 AM CST Thu Jan 9 2020

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Showers and thunderstorms are expected Friday into Saturday, and
again late Sunday night into Monday. There is a Marginal to Slight
Risk of severe thunderstorms late Friday night from southwest
Mississippi into south central Louisiana, then there is an
EnhancedRisk of severe thunderstorms Saturday morning to early
afternoon across the entire outlook area. Severe thunderstorms are
likely to develop with all modes of severe weather possible
including damaging winds, tornadoes and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through Friday, but may be
necessary from pre-dawn Saturday through Saturday afternoon.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 4:13 AM CSTSmall Craft AdvisoryLIX59 hr
Jan 9, 3:12 PM CSTCoastal Flood AdvisoryLIXSaint Bernard, Saint John the Baptist45 hr

Nearby

Wind Advisories in Louisiana, 2020Wind Advisories in Mississippi, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.